Medical questions & health advice by board certified doctors
"I keep continually getting bumpy and itchy rashes on my body. What could that be from?"
I'm a 19 year old female and I've been noticing rashes appearing on my body for about 3 weeks now. They're bumpy and really itchy. They've appeared on my stomach, hands, legs, and arms. I haven't switched laundry soaps, or body wash or anything, and as far as I know i'm not allergic to anything.
I am sorry that you are dealing with this rash! Three weeks is a long time to have a rash, and I would recommend going to see your primary care doctor to help you figure out what is going on. As you have already thought about, one of the possibilities is a contact reaction to a new soap, body wash, fabric or other substance. If you have already eliminated this possibility, then another possibility would be eczema. Eczema is an inflammation of the skin that is of unknown cause, but results in itching and redness of the skin. Treatment of eczema involves keeping the skin well moisturized and applying an over the counter steroid cream to get the inflammation down. If the red bumps are large and appear to be forming at the bases of hair shafts, then this could be folliculitis, which is a bacterial infection of the hair shafts. It is more common in areas that are frequently shaved or in areas that remain moist or suffer from friction. Treatment can include simple skin hygiene or topical antibiotic creams. Start by talking to your primary care doctor in order to confirm the diagnosis and decide which treatment is best for you.
Need more info?See a doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.